Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 16, NWS Grand Junction, CO
NWS Grand Junction, CO issued this severe thunderstorm warning at Jul 26, 2001, 3:15 PM MDT for Delta County, Colorado. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 26, 2001, 3:15 PM MDT (21:15 UTC)
- Expired
- Jul 26, 2001, 4:00 PM MDT
- In force
- 45 min
- Issued by
- NWS Grand Junction, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Delta County, CO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 3:30 PM MDT | Hail 0.88 | Delta, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.3 hours before the alert went out and 414 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1935 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:24 PM MDT, 51 minutes earlier.
Area forecast discussion, Jul 26, 2:24 PM MDT, 51 minutes before
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 224 PM MDT THU JUL 26 2001 ACTIVE AFTERNOON UNDERWAY ACROSS EASTERN UTAH AND WESTERN COLORADO AS SUB-TROPICAL MOISTURE INTERACTS WITH STRONG SHRTWV TROUGH NOW PUSHING INTO THE REGION. COOLER AND DRIER AIR ALOFT HAS COMBINED WITH GOOD SURFACE HEATING THIS AFTERNOON TO GENERATE A FEW STRONG TO SEVERE STORMS WITH HEAVY RAIN...HAIL AND STRONG WINDS THE THREATS. THE STORM WE WARNED ON EARLIER WAS IN ONE OF OUR DATA SPARSE AREAS AND WILL REQUIRE SOME BACK- COUNTRY EXPLORING TO VERIFY...BUT STORM WAS TURNING RIGHT OF THE FLOW. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING AS THE SHRTWV AND ASSOCIATED SPEED MAX LIFT NE THROUGH THE AREA. CLEARING CONDITIONS ANTICIPATED LATE TONIGHT AS SYSTEM EXITS THE REGION. DRY AND WARMER CONDS THEN MOVE IN FOR FRIDAY AND SATURDAY WITH ONLY ISOLATED SHOWERS CONFINED TO THE HIGHER MTNS OF WESTERN COLORADO. JDC EXTENDED (SUN-THU)...BROAD UPPER HIGH WILL SHIFT EAST IN RESPONSE TO A DEEPENING PACIFIC NORTHWEST TROUGH...WHICH WILL MOVE OVER THE GREAT BASIN TUESDAY. NARROW PLUME OF SUB-TROPICAL MOISTURE WILL REMAIN OVER THE REGION LEADING THE THREAT OF SCATTERED AFTN/EVE SHOWERS AND THUNDERSTORMS EACH DAY. POTENTIAL FOR ENHANCEMENT OF CONVECTION POSSIBLE MON/TUE AS UPPER TROUGH APPROACHES. TEMPS WILL BE SLIGHTLY ABOVE NORMAL SUN AND MON BEFORE COOLER AIR INVADES FOR TUE. BY THU...THE UPPER HIGH AXIS SHIFTS BACK WEST OVER SRN COLORADO RESULTING IN WARM CONDITIONS. DJN.83 .GJT...NONE.
In the hours before
Special weather statement, Jul 26, 10:10 AM MDT, 5 hours 5 minutes before
COZ001>014-017>023-UTZ022>025-027>029-261800- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 840 AM MDT THU JUL 26 2001 ...SEVERE WEATHER POTENTIAL THIS AFTERNOON AND EVENING ACROSS EASTERN UTAH AND WESTERN COLORADO... AN INTENSE UPPER LEVEL LOW OVER NORTHERN ARIZONA WILL MOVE NORTHEAST ACROSS COLORADO THROUGH THIS EVENING. THIS WILL COMBINE WITH ABUNDANT SUB-TROPICAL MOISTURE AND SUFFICIENT ATMOSPHERIC LIFT TO PRODUCE SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. THERE WILL BE THE POTENTIAL FOR SEVERE THUNDERSTORMS ACROSS EASTERN UTAH AND WESTERN COLORADO...ESPECIALLY OVER THE MOUNTAINS. THE THREAT WILL BE HAIL UP TO 1 INCH IN DIAMETER AND STRONG DAMAGING WIND IN EXCESS OF 60 MPH. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE THE MOUNTAINS OF EXTREME EASTERN UTAH...THE WESTERN SAN JUAN MOUNTAINS OF COLORADO... THE UNCOMPAHGRE PLATEAU...AND THE MOUNTAINS OF CENTRAL COLORADO INCLUDING THE ELK AND GORE RANGES. SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING ACROSS THE ABOVE MENTIONED AREAS FOR SEVERE THUNDERSTORMS. STAY TUNED TO YOUR FAVORITE MEDIA OUTLET OR NOAA WEATHER RADIO FOR LATER STATEMENTS ON THIS POTENTIALLY EXTREME WEATHER SITUATION. YOU MAY ALSO VIEW THE LATEST WEATHER INFORMATION ON THE GRAND JUNCTION NATIONAL WEATHER SERVICE WEBSITE AT: HTTP://WWW.CRH.NOAA.GOV/GJT NADLER
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 1:28 PM MDT | Severe Thunderstorm Warning | GJT | Delta, Mesa | 32 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.